Antibiotics: we hallucinate!

Agitation, confusion and delusions are known as side effects of certain drugs including benzodiazepines, antidepressants or morphine derivatives. Now American researchers, whose work is published in the journal online Neurologysuspect that some classes of antibiotics have similar effects in older people. Worrying when we know that France overconsumes these molecules (30% more than the European average).

To arrive at these conclusions, Shamik Bhattacharyya and his team analyzed the case reports of 391 patients. And the result is striking: almost one in two patients (47%) had delusions and hallucinations after antibiotic consumption (penicillin, sulfonamide, ciprofloxacin ...) Disruption of brain function was confirmed by electroencephalogram 70% of them had abnormalities.

While waiting for future research, on a larger scale, confirm this link of cause and effect, we put the foot on its consumption and we talk to his doctor at the next cold.

Read also Antibiotics: your gut is not ready to forget

Video: The Science Of Hallucinations (December 2019).

Loading...

Leave Your Comment